There have been multiple suspected overdoses in Carroll County over the past weekend

Health Department Issues Overdose Alert (reported on September 7th)

The Carroll County Health Department is alerting the community that per public health sources, there have been multiple suspected overdoses in Carroll County over the past weekend.
While the reason for this increase in overdoses is not yet known, overdose spikes are often due to fentanyl and other similar chemicals, which may be added to heroin or cocaine. Counterfeit pain and anxiety pills (for example Percocet, oxycodone, Xanax, and others) may also be laced with fentanyl. Fentanyl and similar drugs are very potent and increase the risk of overdose and death.

Signs of an opioid overdose:
· Slow, shallow breathing or not breathing
· Slow heartbeat or no heartbeat
· Not waking up or not responding to voice or touch
· Limp body
· Choking or gurgling sounds, vomiting
· Pale, clammy skin; blue or gray lips and fingertips
· Small, constricted “pinpoint pupils”

If you think someone is overdosing:
· Call 9-1-1 immediately
· Administer naloxone, if available
· Stay with the person until medical help arrives
· Don’t Run, Call 911! Maryland’s Good Samaritan Law protects people who help someone who is overdosing from arrest or prosecution for several drug- or alcohol-related crimes. Learn more at http://www.itsneverworthit.com/

Get trained in Naloxone: Naloxone is a medication that safely and effectively reverses an opioid overdose. To learn more about naloxone, visit https://howtoadministernaloxone.maryland.gov/en/index.html

Connect people to treatment and other resources: The Carroll County Health Department’s Bureau of Prevention, Wellness and Recovery (BPWR) and its partner agencies have many programs to help people with substance use and mental health issues.

Visit https://cchd.maryland.gov/behavioral-health/ or call 410-876-4449 during business hours to speak with a Service Coordinator to learn more. You may can also call the Maryland Crisis Hotline 24/7 by dialing 211 and pressing “1”.

###

Scott E

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s